Alert archive / Kansas / Flash Flood Warnings in 1997
Flash Flood Warning 30, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 29, 1997, 7:20 PM CDT for Linn County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1997, 7:20 PM CDT (00:20 UTC)
- Expired
- Jun 29, 1997, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Linn County, KS
The radar
The Pleasant Hill radar (KEAX), 83 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMCI 300019
FFWMCI
KSC107-300300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO
720 PM CDT SUN JUN 29 1997
* FLASH FLOOD WARNING FOR
SOUTHERN LINN COUNTY - EAST CENTRAL KANSAS
* UNTIL 1000 PM CDT
* SOME STREAMS AND RIVERS AFFECTED
SUGAR CREEK
MINE CREEK
ELK CREEK
* CAUSE AND EFFECT
NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS ONE TO THREE INCHES OF
RAIN HAVE FALLEN OVER LINN COUNTY SINCE 6 PM.
* FORECAST CONDITIONS
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DRIFT SLOWLY ACROSS THE
SOUTHERN PART OF THE COUNTY THROUGH 9 PM...PRODUCING UP TO AN
ADDITIONAL THREE INCHES OF RAINFALL.
DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN
AUTOMOBILES.
JHVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:57 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jun 29, 2:57 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 257 PM CDT SUN JUN 29 1997 FORECAST CHALLENGE CONTINUES TO BE CONVECTIVE POTENTIAL. STILL NUMEROUS BOUNDARIES AROUND AREA...ANY ONE OF WHICH COULD SERVE AS A FOCUS FOR SCATTERED THUNDERSTORMS TO GO UP WITH AFTERNOON HEATING. ALREADY SEEING THIS SOUTH AND WEST OF KANSAS CITY. VERY SIMILAR SITUATION TO LAST NIGHT WHEN CONVECTION WENT UP WITH DIURNAL HEATING AND THEN WAS BASICALLY OUTFLOW DRIVEN. STILL VERY WEAK MID-LEVEL FLOW...SO MAIN THREAT WILL BE FROM HEAVY RAINFALL. VISIBLE IMAGERY SHOWS NICE MVC OVER EASTERN NEBRASKA...AND ANOTHER SMALLER CONVECTIVELY INDUCED VORT MAX OVER EASTERN KANSAS. THESE TWO FEATURES APPEAR TO BE DRIFTING ALMOST DUE EAST. MODELS CONTINUE TO HINT AT MCS DEVELOPMENT OVER NEBRASKA OVERNIGHT...THEN SLOWLY ROLLING INTO FORECAST AREA. AM CONCERNED WHAT INFLUENCE PREVIOUSLY MENTIONED MVCS MAY HAVE IN PLACEMENT OF FURTHER CONVECTIVE DEVELOPMENT. NOT ENOUGH CONFIDENCE IN THIS THOUGH TO REMOVE OR EVEN REDUCE POPS...SO WILL LEAVE CHANCE POPS IN FOR TONIGHT INTO MONDAY. POSSIBILITY OF ANOTHER MCS DEVELOPING MONDAY NIGHT OVER HIGH PLAINS...SO WILL INTORDUCE LOW POPS FOR MONDAY NIGHT. MODELS WARM MID-LEVELS SIGNIFICANTLY BY TUESDAY. THIS SHOULD EFFECTIVELY CAP OFF ANY CONVECTIVE POTENTIAL FOR TUESDAY. TUESDAY LOOKS TO BE QUITE WARM AS GRADIENT TIGHTENS AHEAD DEVELOPING NORTHERN PLAINS SYSTEM. WILL GENERALLY USE COMPROMISE BETWEEN FWC/FAN GUIDANCE THROUGH THE PERIOD. .EAX...NONE. MJM
Nearby
Flash Flood Warnings in Kansas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.